Has anyone ever experienced this before. I had surgery Nov.28,2008. TVT. I have had a low grade fever for over two months now. I did develop a hematoma. It is almost gone now. My doctor said the fever is not from this. I am generally not feeling well. Very tired and sometimes dizzy and light headed. I have been off work as well with this. Can anyone give me any suggestions on what would be wrong with me.
My temp. is any where between 99.3 to 100.2. It goes up and down all day and I feel very tired and weak with it. I am very pale. Sometimes during the day it goes to normal but not for long. When they found the hematoma they admitted me. I was in the hospital for a week. They had me on antibiotics through IV . I was also on them for a week after I got out. This was in Jan. I have been seeing my doctor every two weeks since the end of Nov. I had more blood work done last week. My doctor called and said that my platelets and INR test came back abnormal. He said that I might have a blood disorder. He wants me to repeat the test again saying that if I was on advil that it could give false results. If it comes back positive the second time I have to see a hematologist.
Thanks for your reply.
It sounds like PUO(pyrexia of unknown origin).The common causes which need to be evaluated are infectious mononucleosis,typhoid ,liver disease,infections like tuberculosis,malignancies,SLE,lyme’s disease,polycythemia vera,cushing’s syndrome and addison’s disease.A complete blood profile is needed to confirm a diagnosis.Pls get yourself evaluated from a physician.
Thanks for writing to the forum!
There are a few possibilities that come to my mind. One is vaginal infection, other is UTI and the third is infection in the veins where IV was given. All of them can cause low grade fever and a run down feeling and are common complications of surgery. A urine examination, a vaginal swab examination is surely required.
I have enumerated the possibilities that come to my mind right now. Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
I just came back from from my doctors app. The blood test show low platelets and abnormal inr. He is sending me to see a hematologist. I still have a low grade fever and lots of bone pain. What could it be.
Thanks for keeping the forum posted!
“The prothrombin time is the time it takes plasma to clot after addition of tissue factor (obtained from animals). This measures the quality of the extrinsic pathway (as well as the common pathway) of coagulation.
The speed of the extrinsic pathway is greatly affected by levels of factor VII in the body. Factor VII has a short half-life and its synthesis requires vitamin K. The prothrombin time can be prolonged as a result of deficiencies in vitamin K, which can be caused by warfarin, malabsorption, or lack of intestinal colonization by bacteria (such as in newborns). In addition, poor factor VII synthesis (due to liver disease) or increased consumption (in disseminated intravascular coagulation) may prolong the PT.
A high INR level such as INR=5 indicates that there is a high chance of bleeding, whereas if the INR=0.5 then there is a high chance of having a clot. Normal range for a healthy person is 0.9–1.3, and for people on warfarin therapy, 2.0–3.0, although the target INR may be higher in particular situations, such as mechanical heart valves.” Refer: http://en.wikipedia.org/wiki/Prothrombin_time
Along with low platelets this will result in increased risk for bleeding. Your doctor is right in sending you to a hematologist.This will not affect the red and white blood cells.
Hope this helps. Do let me know if there is any thing else and keep me posted. Take care!
Thanks for the reply.
Is it normal for me to have a low grade fever with this. I have aches and pain all the time. I just dont feel well. I have a appetite and am still losing weight. With my platelets being low and the inr is it possible that it could be leukemia? I have all the symptoms except for the white cell counts. I have had the fever and pain for three months now. There is no infection.
Thanks for keeping us posted!
Yes, it is possible to have fever. Many hemorrhagic fevers occur with low platelets and abnormal INR. It all depends on what your INR values and platelet counts. Your hematologist should be able to help you. Leukemia is possible but this will cause abnormal cells in the blood. So in your case it’s ruled out I guess.
Hope this helps. Take care!
Thank you. I was really worried. According to my doctor both are very low. I just wanted to know is it possible to have leukemia with my white cells being normal. I think my red is a little low.
I am fne in the morning run low grade everyday all test are normal this has gone on for several years now. I did 18 months of 2 shots for ebbsteinbar no help. This flush face, low fever makes me so tired. This can not be normal...
Thanks for writing to the forum!
Yes, flushed face and rise of temperature cannot be normal. You may have undergone a number of tests. I am enumerating the possible causes of prolonged fevers. Please go over the list to check if everything has been looked for.
Recurrent or chronic fever is seen in tuberculosis, SLE, rheumatoid arthritis, Polyarteritis nodosa (PAN) and other auto immune disorders, UTI, drug fever (if you are on any medication), glandular fever, HIV, STDs, endocarditis, parasitic infestations, fungal infections, lymphomas and other cancers etc.
In your case you must look at SLE as a possible cause. If you belong to the fairer sex, then even polycystic ovary, menopause, PID (pelvic inflammatory disease) should be investigated for.
Ofcourse, a number of times no diagnosis can be reached and the fever subsides on its own.
Hope this helps. I think you should discuss these possibilities with your doctor. It is difficult to comment beyond this without examining. A comprehensive investigation is required keeping all the points in mind. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.